Glen Cove Man Dies Of Heroin Overdose

0
1163

Abuse of opioid drugs like OxyContin, Hydrocodone and heroin are on the rise throughout Long Island and Glen Cove is no exception to this unfortunate increase, according to authorities. On Oct. 31, Glen Cove police responded to a residence in Glen Cove, where a 25-year-old Glen Cove man was found dead due to a suspected heroin overdose. This is an unfortunate result of the heroin epidemic currently affecting Long Island and the surrounding areas.

When officers respond to a suspected overdose, police say an officer will immediately begin an investigation. The investigation will try to discover what substance the person used and who sold it to them.

“It’s not easy,” according to Detective Lieutenant John Nagle of the GCPD. “In a perfect world we would be able to immediately identify the dealer and take them off the street; unfortunately, that’s not the case. Many times family and friends are reluctant to cooperate or sometimes just didn’t realize their son or daughter had a drug problem.”

In this particular case, Glen Cove detectives were able to identify a dealer who was allegedly supplying the deceased man with heroin. That man was later arrested and charged with criminal possession of a controlled substance with the intent to sell. The person identified is 26-year-old Glen Cove resident Brandon Jones. Jones was arraigned on Nov. 1 and is being held in East Meadow Correctional Center on $100,000 bail.

PoliceHeroin_111115A
Brandon Jones

Police advise parents to safeguard their medication. Authorities have said that many times teens become addicted to heroin after first experimenting with prescription drugs that they find in their parents medicine cabinet.

“Parents are urged to communicate with their children, actively listen to what they tell you, inform them about peer pressure, look for changes in your child’s demeanor,” said Nagle. “An honor student who starts bring home C’s instead of A’s might indicate a problem. Money and valuables that suddenly go missing around the house or a child’s unexplained need for money may indicate that your child has a drug problem. Changes in sleeping patterns, sudden loss of weight, impaired physical and mental coordination, sudden change in friends and changes in attitude could all be signs of a drug problem. If a child or loved one has a drug problem there is help available. A visit to the doctor’s office could get the healing process started. Counseling is available, addiction treatment programs and rehab centers are listed online and could be recommended by a doctor.”

The Glen Cove Police are fully aware of the rising heroin epidemic. All Glen Cove officers are trained in administering a drug called Narcan. All Glen Cove officers carry this drug with them while they are on patrol. In cases of suspected narcotic overdoses Narcan, when administered promptly to a person who is actively overdosing can save the person’s life by reversing the effects of the narcotic drug. In fact, this drug has saved hundreds of lives across New York state since New York police officers started using Narcan last year.

Leave a Reply